Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 46, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at May 16, 2011, 11:56 AM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at May 17, 2011, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 16, 2011, 11:56 AM MDT (17:56 UTC)
- In effect from
- May 17, 2011, 12:00 PM MDT
- Expired
- May 17, 2011, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 5.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5085 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
444 WWUS84 KEPZ 161756 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1156 AM MDT MON MAY 16 2011 ...EXTREMELY CRITICAL FIRE CONDITIONS TUESDAY... AN UNSEASONABLY STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE SLOWLY ACROSS THE INTERMOUNTAIN WEST AND INTO THE CENTRAL AND SOUTHERN ROCKIES OVER THE NEXT SEVERAL DAYS. AS THE CORE OF THE SYSTEM PASSES BY TO THE NORTH...20 FT WINDS WILL INCREASE ACROSS THE AREA TUESDAY AND WEDNESDAY. THE EXTREMELY DRY CONDITIONS ACROSS OUR AREA AND THE INCREASE IN WINDS WILL RESULT IN DEVELOPMENT OF EXTREMELY CRITICAL FIRE CONDITIONS ON TUESDAY. NMZ111>113-TXZ055-056-171400- /O.UPG.KEPZ.FW.A.0041.110517T1800Z-110518T0300Z/ /O.NEW.KEPZ.FW.W.0046.110517T1800Z-110518T0300Z/ /O.NEW.KEPZ.FW.A.0042.110518T1800Z-110519T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 1156 AM MDT MON MAY 16 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR STRONG WINDS AND VERY LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...111...112 AND 113... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...111...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS. FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS. FIRE WEATHER ZONES 55 AND 56...EL PASO AND HUDSPETH COUNTIES. * WIND...SOUTHWEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY RANGING FROM THE SINGLE DIGITS IN THE LOWLANDS TO THE LOW TEENS IN THE MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ110-171400- /O.UPG.KEPZ.FW.A.0041.110517T1800Z-110518T0300Z/ /O.NEW.KEPZ.FW.W.0046.110517T1800Z-110518T0300Z/ SOUTHWEST MOUNTAINS- 1156 AM MDT MON MAY 16 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 110... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY. THE FIRE WEATHER WATCH HAS BEEN UPGRADED. THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CONTINUED A FIRE WEATHER WATCH WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS AND GILA WILDERNESS AREA. * WIND...SOUTHWEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY RANGING FROM THE SINGLE DIGITS IN THE LOWLANDS TO THE LOW TEENS IN THE MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
087 WWUS84 KEPZ 171233 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 633 AM MDT TUE MAY 17 2011 ...EXTREMELY CRITICAL FIRE CONDITIONS TODAY... A STRONG UPPER LEVEL LOW MOVING SLOWLY ACROSS THE GREAT BASIN INTO THE CENTRAL AND SOUTHERN ROCKIES...COMBINED WITH A SURFACE TROUGH DEVELOPING OVER EASTERN NEW MEXICO...WILL BRING STRONG WINDS THE NEXT FEW DAYS. 20 FT WINDS WILL INCREASE ACROSS THE AREA TODAY AND CONTINUE INTO AT LEAST THURSDAY. THE STRONG WINDS AND VERY DRY CONDITIONS ACROSS OUR AREA WILL CAUSE EXTREMELY CRITICAL FIRE WEATHER CONDITIONS TODAY AND OVER MUCH OF THE AREA AGAIN ON WEDNESDAY. HOWEVER...COLD AIR ALOFT ASSOCIATED WITH THIS SYSTEM MAY BE SUFFICIENT TO PRODUCE ISOLATED SHOWERS AND HIGHER HUMIDITY LATE WEDNESDAY INTO THURSDAY...MAINLY FROM THE GILA ACROSS SIERRA COUNTY AND INTO THE SACRAMENTO MOUNTAINS. NMZ111>113-TXZ055-056-172045- /O.CON.KEPZ.FW.W.0046.110517T1800Z-110518T0300Z/ /O.CON.KEPZ.FW.A.0042.110518T1800Z-110519T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 633 AM MDT TUE MAY 17 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...111...112 AND 113... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...111...112 AND 113... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS. FIRE WEATHER ZONES 55 AND 56...EL PASO AND HUDSPETH COUNTIES. * WIND...SOUTHWEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY RANGING FROM THE SINGLE DIGITS IN THE LOWLANDS TO THE LOW TEENS IN THE MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ110-172045- /O.CON.KEPZ.FW.W.0046.110517T1800Z-110518T0300Z/ SOUTHWEST MOUNTAINS- 633 AM MDT TUE MAY 17 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 110... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CONTINUED A FIRE WEATHER WATCH WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS AND GILA WILDERNESS AREA. * WIND...SOUTHWEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY RANGING FROM THE SINGLE DIGITS IN THE LOWLANDS TO THE LOW TEENS IN THE MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
367 WWUS84 KEPZ 171845 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1245 PM MDT TUE MAY 17 2011 ...CRITICAL FIRE WEATHER CONDITIONS TODAY AND WEDNESDAY... A STRONG UPPER LEVEL LOW MOVING SLOWLY ACROSS THE GREAT BASIN INTO THE CENTRAL AND SOUTHERN ROCKIES...COMBINED WITH A SURFACE TROUGH DEVELOPING OVER EASTERN NEW MEXICO...WILL BRING STRONG WINDS THE NEXT FEW DAYS. 20 FT WINDS WILL INCREASE ACROSS THE AREA TODAY AND CONTINUE INTO AT LEAST THURSDAY. THE STRONG WINDS AND VERY DRY CONDITIONS ACROSS OUR AREA WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS THE REST OF THIS AFTERNOON AND EVENING...AND OVER MUCH OF THE AREA AGAIN ON WEDNESDAY. HOWEVER...COLD AIR ALOFT ASSOCIATED WITH THIS SYSTEM WILL BE SUFFICIENT TO PRODUCE ISOLATED SHOWERS AND HIGHER HUMIDITY WEDNESDAY AFTERNOON IN THE GILA REGION AND HIGHER HUMIDITY AT ELEVATIONS ABOVE 6000 FT IN THE SACRAMENTO MOUNTAINS. COOLER TEMPERATURES AND SLIGHTLY HIGHER DEWPOINTS MAY KEEP HUMIDITY ABOVE 15 PERCENT FOR THURSDAY AFTERNOON. NMZ111>113-TXZ055-056-181400- /O.UPG.KEPZ.FW.A.0042.110518T1800Z-110519T0200Z/ /O.NEW.KEPZ.FW.W.0047.110518T1800Z-110519T0200Z/ /O.CON.KEPZ.FW.W.0046.000000T0000Z-110518T0300Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 1245 PM MDT TUE MAY 17 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...111...112 AND 113... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...111...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS BELOW 6000 FT ELEVATION. FIRE WEATHER ZONES 55 AND 56...EL PASO AND HUDSPETH COUNTIES. * WIND...SOUTHWEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY RANGING FROM THE SINGLE DIGITS IN THE LOWLANDS TO THE LOW TEENS IN THE MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ110-180300- /O.CON.KEPZ.FW.W.0046.000000T0000Z-110518T0300Z/ SOUTHWEST MOUNTAINS- 1245 PM MDT TUE MAY 17 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 110... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CONTINUED A FIRE WEATHER WATCH WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS AND GILA WILDERNESS AREA. * WIND...SOUTHWEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY RANGING FROM THE SINGLE DIGITS IN THE LOWLANDS TO THE LOW TEENS IN THE MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 16, 4:09 AM MDT, 7 hours 47 minutes earlier.
Area forecast discussion, May 16, 4:09 AM MDT, 7 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
409 AM MDT MON MAY 16 2011
.SYNOPSIS...
A COMPLEX LOW PRESSURE SYSTEM WILL DEVELOP AND MOVE INTO THE
SOUTHERN ROCKY MOUNTAINS THE NEXT SEVERAL DAYS. AS A RESULT IT
WILL BE BREEZY TO WINDY TODAY WITH WINDY CONDITIONS EXPECTED
TUESDAY THROUGH THURSDAY. SOME AREAS OF BLOWING DUST WILL ALSO
OCCUR. TEMPERATURES WILL BECOME A LITTLE COOLER BY THURSDAY AFTER
A COLD FRONT MOVES ACROSS THE REGION.
&&
.DISCUSSION...
LATEST DATA AND MODEL SOLUTIONS IN GENERAL AGREEMENT IN INDICATING
A PROLONGED PERIOD OF WINDY WEATHER WILL OCCUR ACROSS SOUTHERN NEW
MEXICO AND WESTERN TEXAS.
OMEGA BLOCKING PATTERN WILL RESULT IN COMPLEX UPPER TROUGH MOVING
ONLY VERY SLOWLY ACROSS THE WESTERN U.S. THE NEXT SEVERAL DAYS.
PRIMARY TROUGH AXIS WILL DRIFT SLOWLY INTO CALIFORNIA TODAY WITH
FIST VORT AXIS SWINGING ACROSS GREAT BASIN AND CENTRAL ROCKIES
THROUGH TUESDAY. HOWEVER MAIN UPPER LOW WILL LAG TO THE WEST WITH
CIRCULATION CENTER LOCATED OVER NEVADA BY WEDNESDAY. IN RESPONSE
TO THESE TRENDS ALOFT SURFACE LEE TROUGH WILL DEVELOP OVER EASTERN
COLORADO TODAY WITH LEE CYCLONE ESTABLISHED NEAR EASTERN NEW
MEXICO-COLORADO BORDER AREA BY WEDNESDAY. LOW AND MID LEVEL
GRADIENTS WILL THEREFORE STRENGTHEN TODAY THROUGH WEDNESDAY WITH
WINDS APPROACHING ADVISORY LEVELS TUESDAY AND POSSIBLE APPROACHING
WARNING CRITERIA WEDNESDAY.
PRIMARY TROUGH AXIS SHOULD ENTER ARIZONA ON WEDNESDAY AND PROGRESS
INTO NEW MEXICO WEDNESDAY NIGHT AND THURSDAY SUSTAINING STRONG
WINDS. WESTERLY WIND COMPONENT AND CONTINENTAL TRAJECTORIES WILL
INHIBIT MOISTURE ADVECTION BUT STRONG DPVA AND ASSOCIATED UPWARD
FORCING MAY BE SUFFICIENT TO PRODUCE ISOLATED LIGHT PRECIP OVER
SOUTHWEST NEW MEXICO WEDNESDAY AFTERNOON AND WEDNESDAY
NIGHT...MAINLY OVER THE GILAS. AN ASSOCIATED COLD FRONT WILL ALSO
MOVE ACROSS THE CWA LATE WEDNESDAY AND THURSDAY LOWERING
TEMPERATURES AROUND 10 DEGREES. AGAIN DUE TO THE OMEGA BLOCK THE
UPPER LOW WILL ONLY MOVE SLOWLY INTO COLORADO WITH SECONDARY
TROUGH AXIS SWINGING ACROSS NEW MEXICO ON FRIDAY. THIS WILL KEEP
WINDS IN THE BREEZY TO WINDY CATEGORY INTO THE WEEKEND AS
PRONOUNCED LEE SURFACE TROUGHING WILL PERSIST TO THE EAST.
&&
.AVIATION...VALID 15/12Z-16/12Z
A DEVELOPING LOW PRESSURE SYSTEM WILL BRING BREEZY TO WINDY
CONDITIONS THIS AFTERNOON WITH WIND GUSTS AROUND 35 MPH. WINDS
WILL INCREASE ON TUESDAY WITH WEST TO SOUTHWEST WINDS GUSTING TO
AROUND 45 MPH. OTHERWISE MOSTLY VFR CONDITIONS EXPECTED EXCEPT FOR
ISOLATED AREAS OF IFR VISIBILITIES IN BLOWING DUST ON TUESDAY
AFTERNOON.
&&
.FIRE WEATHER...
UNSEASONABLY DEEP UPPER TROUGH WILL ENTER THE WEST COAST TODAY
WITH SYSTEM MOVING SLOWLY ACROSS CALIFORNIA INTO THE GREAT BASIN
TUESDAY AND WEDNESDAY. CONCURRENTLY A SURFACE LOW WILL DEEPEN IN
THE VICINITY OF THE EASTERN NEW MEXICO-COLORADO BORDER AREA. THESE
TRENDS WILL BRING BREEZY TO WINDY CONDITIONS TODAY WITH WINDY
WEATHER LIKELY TUESDAY THROUGH THURSDAY. WEST TO SOUTHWEST WINDS
WILL GUST AROUND 35 MPH TODAY WITH GUSTS EXCEEDING 40 MPH TUESDAY
THROUGH THURSDAY. WIND GUSTS TO 60 MPH WILL BE POSSIBLE WEDNESDAY
AFTERNOON. MINIMUM AFTERNOON HUMIDITIES WILL BE FROM 5 TO 15
PERCENT TODAY AND TUESDAY WITH RED FLAG CONDITIONS THEREFORE
EXPECTED. AFTERNOON HUMIDITIES WILL BE AROUND 15 TO 25 PERCENT
WEDNESDAY AND THURSDAY WITH CONDITIONS APPROACHING RED FLAG. THE
WEATHER WILL REMAIN DRY EXCEPT FOR ISOLATED LIGHT RAIN SHOWERS
OVER SOUTHWESTERN NEW MEXICO ON WEDNESDAY AND WEDNESDAY
NIGHT...MAINLY OVER THE MOUNTAINS. A COLD FRONT WILL ALSO LOWER
TEMPERATURES AROUND 10 DEGREES ON THURSDAY. BREEZY TO WINDY ON
FRIDAY AS THE UPPER TROUGH MOVES ACROSS THE SOUTHERN ROCKIES. DUE
TO THE LACK OF RAINFALL THE FIRE DANGER SHOULD REMAIN VERY HIGH TO
EXTREME MOST AREAS THROUGH THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 89 66 89 65 85 / 0 0 0 0 0
SIERRA BLANCA TX 88 62 88 61 87 / 0 0 0 0 0
LAS CRUCES 88 62 87 61 83 / 0 0 0 0 0
ALAMOGORDO 85 58 85 57 81 / 0 0 0 0 0
CLOUDCROFT 64 45 66 44 59 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 84 57 83 56 78 / 0 0 0 0 0
SILVER CITY 76 49 77 48 69 / 0 0 0 0 10
DEMING 85 57 85 56 80 / 0 0 0 0 0
LORDSBURG 86 55 84 54 80 / 0 0 0 0 10
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR NMZ110>113.
TX...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR TXZ055-056.
&&
05 ROGASHHazardous weather outlook, May 16, 4:32 AM MDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 432 AM MDT MON MAY 16 2011 NMZ022>025-030>032-TXZ055-056-171200- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 432 AM MDT MON MAY 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. BREEZY TO WINDY TODAY WITH WEST TO SOUTHWEST WINDS GUSTING TO AROUND 35 MPH OVER SOME AREAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN APPROACHING UPPER LEVEL TROUGH WILL COMBINE WITH A SURFACE LOW PRESSURE SYSTEM TO THE NORTHEAST TO BRING WINDY CONDITIONS TUESDAY THROUGH THURSDAY. STRONGEST WINDS WILL OCCUR WEDNESDAY AFTERNOON WHEN WEST TO SOUTHWEST WINDS WILL GUST FROM 50 TO 60 MPH WITH STRONGEST WINDS ALONG THE EASTERN SLOPES. WIND GUSTS AROUND 40 MPH ARE EXPECTED TUESDAY AND THURSDAY AFTERNOONS. WINDS ON WEDNESDAY AFTERNOON MAY HAVE SUFFICIENT STRENGTH TO CAUSE PROPERTY DAMAGE. BLOWING DUST WILL REDUCE VISIBILITIES TO UNDER A MILE OVER ISOLATED LOCATIONS. BREEZY TO WINDY CONDITIONS WILL PERSIST FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED WEDNESDAY AFTERNOON TO REPORT PROPERTY DAMAGE AND AREAS OF VERY LOW VISIBILITIES. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 11:56 AM MDT | Fire Weather Watch | EPZ | Doña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more | 25 hr |
Nearby
Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.